Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 227, NWS Norman, OK

May 19, 2001Love County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 19, 2001, 4:23 PM CDT for Love County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2001, 4:23 PM CDT (21:23 UTC)
Expired
May 19, 2001, 5:15 PM CDT
In force
52 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Love County, OK

The radar

The Dallas/Ft Worth radar (KFWS), 153 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 4:00 PM CDT, 23 minutes earlier.

Area forecast discussion, May 19, 4:00 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
400 PM CDT SAT MAY 19 2001

WILL EXPAND FLASH FLOOD WATCH TO COVER MUCH OF CENTRAL AND WESTERN
OKLAHOMA THROUGH TONIGHT. ONE BAND OF STRONG THUNDERSTORMS WITH
HEAVY RAINS HAVE MOVE THROUGH SOUTHWEST OKLAHOMA... MEANWHILE
ADDITIONAL THUNDERSTORMS WERE DEVELOPING WEST OF THIS BAND.
MEANWHILE... OTHER THUNDERSTORMS OVER THE TEXAS PANHANDLE WILL BE
MOVING INTO NORTHWEST OKLAHOMA LATER THIS EVENING. VERY MOIST...
UNSTABLE AIR LOCATED JUST SOUTH OF THE FORECAST AREA WILL CONTINUE
TO FUEL TSTMS DURING THE EVENING. MEANWHILE... UPPER WAVES MOVING
OUT OF UPPER LOW OVER SOUTHERN ARIZONA WILL ALSO PROVIDE LIFT.
FORECAST AREA IS LOCATED IN RIGHT REAR QUAD OF POLAR JET STREAK
CENTERED OVER CENTRAL PLAINS/UPPER MIDWEST AND IN LEFT FRONT QUAD OF
SUBTROPICAL JET MAX MOVING INTO SOUTHWEST TEXAS. CHANCE OF SHOWERS
AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY AS THE UPPER TROUGH
SHIFTS EAST. MEANWHILE... STRONG WAVE DIGGING INTO THE CENTRAL
ROCKIES/PLAINS ON SUNDAY WILL DRIVE FAIRLY STRONG FRONT SOUTH ACROSS
THE FORECAST AREA SUNDAY NIGHT. A FEW POST FRONTAL SHOWERS MAY
LINGER INTO MONDAY. COOLER/DRIER AIR WILL SPREAD IN BEHIND THE FRONT
AND PERSIST FOR MUCH OF THE WEEK AS A SERIES OF SECONDARY FRONTS
MOVE IN.

FCSTID = 32
OKC   66  82  58  70 /  70  70  50  20
HBR   66  87  58  71 /  80  40  40  20
SPS   67  88  60  74 /  70  30  40  20
GAG   60  81  53  66 /  80  60  40  20
PNC   65  81  56  68 /  70  70  50  20
DUA   67  84  60  74 /  50  50  60  30

.OUN...
OK...FFA CENTRAL AND WESTERN ZONES...ZN004>030..033>041..044>046..050
TX...NONE.

In the hours before

Special weather statement, May 19, 1:15 PM CDT, 3 hours 8 minutes before
OKZ004>048-050>052-TXZ083>090-192000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
115 PM CDT SAT MAY 19 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT CENTRAL AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE
SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF A LINE FROM PONCA
CITY... TO ARDMORE... TO HENRIETTA TEXAS. THROUGH THE LATE AFTERNOON
HOURS... THE THREAT OF SEVERE WEATHER IS EXPECTED TO BE PRIMARILY
OVER WESTERN SECTIONS OF THE AREA... WITH THE SEVERE WEATHER THREAT
SHIFTING EASTWARD OVERNIGHT. LARGE HAIL AND DAMAGING WIND WILL BE
THE PRIMARY THREATS... HOWEVER ISOLATED TORNADOES WILL ALSO BE
POSSIBLE. THERE WILL BE AN INCREASING THREAT FOR HEAVY RAINFALL
DURING THE OVERNIGHT HOURS.

DUE TO THE LACK OF A SIGNIFICANT CAPPING INVERSION... STRONG TO
SEVERE THUNDERSTORMS HAVE BEEN DEVELOPING DURING THE EARLY AFTERNOON
HOURS ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.
THUNDERSTORMS ARE EXPECTED TO SPREAD EAST ACROSS REMAINING PORTIONS
OF WESTERN AND CENTRAL OKLAHOMA AND THE WESTERN PART OF NORTH TEXAS
THIS EVENING AND TONIGHT.

THE COMBINATION OF STRONG INSTABILITY AND SUFFICIENT VERTICAL WIND
SHEAR IS EXPECTED TO SUPPORT SEVERE THUNDERSTORMS. ALTHOUGH LOW
LEVEL WINDS SPEEDS ARE RELATIVELY WEAK... THE DIRECTIONAL SHEAR
COMBINED WITH STRONG INSTABILITIES COULD RESULT IN AN ISOLATED
TORNADO. THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WIND GUSTS.

THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A LARGE COMPLEX DURING THE
LATE EVENING THAT WILL MOVE EASTWARD ACROSS MUCH OF OKLAHOMA
OVERNIGHT. SUSTAINED INFLOW OF MOIST AND UNSTABLE AIR INTO THE
COMPLEX OF STORMS SHOULD INCREASE THE THREAT FOR HEAVY RAINFALL.
ANY FURTHER RAINFALL OVER PARTS OF CENTRAL AND NORTH CENTRAL
OKLAHOMA THAT HAVE ALREADY RECEIVED HEAVY RAIN DURING THE PAST TWO
DAYS MAY RESULT IN FLASH FLOODING DURING THE OVERNIGHT HOURS.

EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD BE PREPARED FOR
POSSIBLE ACTIVATION THIS AFTERNOON AND OVERNIGHT TONIGHT.

CJS
Local storm report, May 19, 3:12 PM CDT, 1 hour 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CDT SAT MAY 19 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0305 PM    BLAIR                     OK   WIND DAMAGE
05/19/01   JACKSON                        AWNING BLOWN OFF OF
                                          CONVENIENCE STORE
                                          HAM RADIO REPORT

0252 PM    8 NW ALTUS                OK   1.00 INCH HAIL
05/19/01   JACKSON                        HAM RADIO REPORT

0244 PM    8 S ELK CITY              OK   60 MPH WIND GUST
05/19/01   BECKHAM                        (ESTIMATED) HAM RADIO
                                          REPORT

0239 PM    7 NE CARTER               OK   70 MPH WIND GUST
05/19/01   BECKHAM                        (ESTIMATED) HAM RADIO
                                          REPORT

0207 PM    SAYRE                     OK   75 MPH WIND GUST
05/19/01   BECKHAM                        (ESTIMATED) HAM RADIO
                                          REPORT

1253 PM    TEXOLA                    OK   1.75 INCH HAIL
05/19/01   BECKHAM                        REPORTED BY BROADCAST MEDIA

LANE                    =
Local storm report, May 19, 4:10 PM CDT, 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CDT SAT MAY 19 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0405 PM    8 E QUANAH                TX   0.75 INCH HAIL
05/19/01   HARDEMAN                       HAM RADIO REPORT

0350 PM    DUNCAN                    OK   65 MPH WIND GUST
05/19/01   STEPHENS                       (ESTIMATED)
                                          HAM RADIO REPORT

0140 PM    6 N ERICK                 OK   TORNADO
05/19/01   BECKHAM                        REPORTED BY SPOTTER

0135 PM    2 N DEMPSEY               OK   65 MPH WIND GUST
05/19/01   ROGER MILLS                    (ESTIMATED)
                                          5 TO 6 INCH TREE LIMBS
                                          DOWN
                                          PUBLIC REPORT

0125 PM    9 S REYDON                OK   TORNADO
05/19/01   ROGER MILLS                    PUBLIC REPORT


LANE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 12:41 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills49 min
May 19, 1:19 PM CDTTornado WarningOUNRoger Mills41 min
May 19, 1:27 PM CDTSevere Thunderstorm WarningOUNBeckham48 min
May 19, 1:35 PM CDTTornado WarningOUNBeckham40 min
May 19, 2:14 PM CDTTornado WarningOUNBeckham46 min
May 19, 2:56 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa49 min
May 19, 3:21 PM CDTSevere Thunderstorm WarningOUNComanche39 min
May 19, 3:42 PM CDTSevere Thunderstorm WarningOUNStephens48 min
May 19, 4:15 PM CDTSevere Thunderstorm WarningOUNJackson45 min
May 19, 4:23 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray52 min
May 19, 1:03 PM CDTSevere Thunderstorm WarningOUNFoard42 min
May 19, 1:07 PM CDTSevere Thunderstorm WarningOUNBaylor38 min
May 19, 3:59 PM CDTSevere Thunderstorm WarningOUNHardeman46 min
May 19, 4:48 PM CDTSevere Thunderstorm WarningOUNHardeman, Wilbarger42 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.